MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80D245
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the patient was weightbearing daily and they felt a snap.The nail subsequently broke and the patient required a revision procedure to remove the device.
 
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause cannot be confirmed at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: the nail was returned to nuvasive for evaluation.Upon initial visual inspection, it was confirmed that the implant was broken.It was also visibly bent and completely sheared from the housing tube to the internal mechanism (broken coupler).X-ray analysis pinpointed the break just above the gear train assembly.No functional testing was conducted due to the state in which the device was returned.Because it was noted that the patient was fully weight bearing, this would help to explain the fatigue that was observed on the device.The break was at the location of the bend, indicating that the fracture most likely occurred over repeated bending forces possibly associated with weight-bearing activities.Device labeling: per the precice instructions for use (ifu), ¿the precice intramedullary limb lengthening nail cannot withstand the stresses of full weight bearing for tibia and femur applications.Patients should utilize external support and/or restrict activities until consolidation occurs.¿.Device record review: a review of the device history record (dhr) indicates the device was manufactured by the specified requirement at the time and met all of the required inspections before shipment.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key18312411
Report Number3006179046-2023-00358
Device Sequence Number6643590
Product Code HSB
UDI-Device Identifier00812258020606
UDI-Public812258020606
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80D245
Device Lot Number2052406AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexPrefer Not To Disclose
Patient Weight50 KG